UPM Institutional Repository

Extension of Jeffreys's prior estimate for Weibull censored data using Lindley's approximation


Ahmed, Al Omari Mohammed and Ibrahim, Noor Akma and Arasan, Jayanthi and Adam, Mohd Bakri (2011) Extension of Jeffreys's prior estimate for Weibull censored data using Lindley's approximation. Australian Journal of Basic and Applied Sciences, 5 (12). pp. 884-889. ISSN 1991-8178


The Weibull distribution has attracted the attention of statisticians working on theory and methods as well as in various fields of applied statistics. In this paper the Jeffreys's and extension Jeffreys's priors with the squared loss function are considered in the estimation. The Bayesian estimates of the scale and shape parameters of the Weibull distribution obtained using Lindley's approximation are then compared to its maximum likelihood counterparts. The comparison criteria is the mean square error (MSE) and the performance of these two estimates are assessed using simulation considering various sample size, several specific values of Weibull parameters and several values of extension Jeffreys's prior. The Maximum Likelihood estimates of θ and p are more efficient than their Bayesian using Jeffreys's prior and extension of Jeffreys's prior, but the extension of Jeffreys's is better than maximum likelihood for some conditions.

Download File

Text (Abstract)

Download (49kB) | Preview

Additional Metadata

Item Type: Article
Divisions: Faculty of Science
Institute for Mathematical Research
Publisher: American-Eurasian Network for Scientific Information
Keywords: Extension of Jeffrey's prior information; Weibull distribution; Bayesian method; Right censoring; Lindley's approximation
Depositing User: Nur Farahin Ramli
Date Deposited: 15 Jul 2013 04:49
Last Modified: 25 Sep 2018 00:57
URI: http://psasir.upm.edu.my/id/eprint/25212
Statistic Details: View Download Statistic

Actions (login required)

View Item View Item